Alert archive / Michigan / Gale Warnings in 2016
Gale Warning 26, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Oct 17, 2016, 3:45 PM EDT. It took effect at Oct 18, 2016, 6:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2016, 3:45 PM EDT (19:45 UTC)
- In effect from
- Oct 18, 2016, 6:00 AM EDT
- Expired
- Oct 18, 2016, 4:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
899 WHUS73 KDTX 171945 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 345 PM EDT MON OCT 17 2016 ...STRONG SOUTHWEST WINDS TONIGHT SHIFTING TO THE WEST TOMORROW... .LOW PRESSURE OVER IOWA WILL MOVE TOWARD LAKE SUPERIOR AND DEEPEN CONSIDERABLY DURING THE NIGHT. THIS WILL CAUSE SOUTHWEST WIND TO STRENGTHEN ACCORDINGLY AND PULL UNUSUALLY WARM AIR NORTHWARD OVER LAKE HURON AND LOWER MICHIGAN. THE WARMTH IS EXPECTED TO BE ADEQUATE FOR A PROFILE STABLE ENOUGH TO PREVENT FREQUENT GALE FORCE WIND GUSTS OVER THE OPEN WATERS OF LAKE HURON. STABILITY IS MORE IN QUESTION NEAR THE SHORELINE AND OVER LAND AREAS AND THIS WILL BE MONITORED FOR TRENDS THAT SUPPORT AN UPGRADE TO A SHORT-FUSED GALE WARNING. SAGINAW BAY WOULD BE THE MOST SUSPECT AREA DEPENDING ON HOW WIND GUST TRENDS DEVELOP UPSTREAM OVER CENTRAL LOWER MICHIGAN DURING THE EVENING, AND EVEN FARTHER UPSTREAM OVER LAKE MICHIGAN. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL MARINE AREAS FOR GUSTS OTHERWISE EXPECTED TO REACH 25-30 KNOTS. CONFIDENCE IS HIGHER THAT GALES WILL BE REACHED OVER NORTHERN LAKE HURON ONCE THE ASSOCIATED COLD FRONT SWEEPS THROUGH TOWARD SUNRISE. COLDER AIR MOVING OVER THE OPEN WATERS WILL HELP PRODUCE THE UNSTABLE CONDITIONS NEEDED FOR FREQUENT GUSTS IN THE 35-40 KNOT RANGE. THE GALE WATCH HAS BEEN UPGRADED TO A WARNING FOR THAT AREA THROUGH MID TUESDAY AFTERNOON. WESTERLY WIND WILL CONTINUE INTO TUESDAY NIGHT BUT WEAKEN CONSIDERABLY AS HIGH PRESSURE BUILDS INTO THE SOUTHERN GREAT LAKES AND HOLDS THROUGH WEDNESDAY. LHZ421-441-180800- /O.EXT.KDTX.SC.Y.0060.161018T0200Z-161018T2000Z/ /O.CAN.KDTX.GL.A.0021.161018T1000Z-161018T1600Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 345 PM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT TUESDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WATCH. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT TUESDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ363-462-172045- /O.CAN.KDTX.GL.A.0021.161018T1000Z-161018T1600Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 345 PM EDT MON OCT 17 2016 ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WATCH. $$ LHZ361-362-180800- /O.UPG.KDTX.GL.A.0021.161018T1000Z-161018T2000Z/ /O.NEW.KDTX.GL.W.0026.161018T1000Z-161018T2000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 345 PM EDT MON OCT 17 2016 ...GALE WARNING IN EFFECT FROM 6 AM TO 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 4 PM EDT TUESDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 30 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ422-180800- /O.EXT.KDTX.SC.Y.0060.161018T0200Z-161018T2000Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 345 PM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT TUESDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ442-443-180800- /O.CON.KDTX.SC.Y.0060.161018T0200Z-161018T2000Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 345 PM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT TUESDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LCZ460-LEZ444-180800- /O.CON.KDTX.SC.Y.0060.161018T0200Z-161018T2000Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 345 PM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT TUESDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SF
2 follow-up statements
053 WHUS73 KDTX 180740 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 340 AM EDT TUE OCT 18 2016 ...STRONG WINDS OVER THE CENTRAL GREAT LAKES THROUGH THIS AFTERNOON... .LOW PRESSURE WILL CONTINUE TO DEEPEN AS IT LIFTS FROM EASTERN LAKE SUPERIOR TO JAMES BAY THIS MORNING. SOUTH TO SOUTHWEST FLOW WILL INCREASE EARLY THIS MORNING WITHIN TIGHTENING PRESSURE GRADIENT. WHILE GUST POTENTIAL WILL BE LIMITED DUE TO THE STABLE CONDITIONS CREATED BY THIS WARM SOUTHERLY FLOW RIDING OVER COOLER LAKE WATERS, STILL EXPECT WIND SPEEDS INTO THE 25 TO 30 KNOT RANGE WITH SLIGHTLY STRONGER GUSTS. WILL MAINTAIN THE ONGOING GALE WARNING OVER NORTHERN LAKE HURON AND SMALL CRAFT ADVISORIES FOR ALL OF THE NEARSHORE WATERS. A COLD FRONT WILL WRAP AROUND THE EXITING LOW PRESSURE AND CROSS THE STRAITS AND NORTHERN PORTIONS OF LAKE HURON THIS MORNING. THIS WILL ENHANCE GUST POTENTIAL, ESPECIALLY WITHIN SHOWERS OR THUNDERSTORMS ALONG THIS FRONT. SO, GALE FORCE GUSTS TO 35 KNOTS WILL REMAIN POSSIBLE. GUSTS OVER THE NEARSHORE WATERS WILL RANGE CLOSER TO 25 KNOTS, ALTHOUGH 30 KNOT GUSTS MAY BE MORE COMMON FOR A TIME THIS MORNING OVER SAGINAW BAY AS SOUTHWEST FLOW FUNNELS UP THE BAY. WINDS WILL DECREASE QUICKLY TONIGHT AS THE LOW PRESSURE RACES TO THE NORTHEAST THROUGH QUEBEC AND A RIDGE OF HIGH PRESSURE BUILDS INTO THE CENTRAL GREAT LAKES. LHZ361-362-182000- /O.CON.KDTX.GL.W.0026.161018T1000Z-161018T2000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 340 AM EDT TUE OCT 18 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 29 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-422-441-182000- /O.CON.KDTX.SC.Y.0060.000000T0000Z-161018T2000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI- 340 AM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ442-443-182000- /O.CON.KDTX.SC.Y.0060.000000T0000Z-161018T2000Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 340 AM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LCZ460-LEZ444-182000- /O.CON.KDTX.SC.Y.0060.000000T0000Z-161018T2000Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 340 AM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HLO
068 WHUS73 KDTX 181955 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 355 PM EDT TUE OCT 18 2016 ...WINDS DIMINISHING THIS EVENING... LHZ361-362-182100- /O.EXP.KDTX.GL.W.0026.000000T0000Z-161018T2000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 355 PM EDT TUE OCT 18 2016 ...GALE WARNING WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... * WINDS ARE DIMINISHING QUICKLY BEHIND THE COLD FRONT FALLING BELOW GALE FORCE ALLOWING THE HEADLINE TO EXPIRE. $$ LHZ421-422-441-182100- /O.EXP.KDTX.SC.Y.0060.000000T0000Z-161018T2000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI- 355 PM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... * WINDS ARE DIMINISHING QUICKLY BEHIND THE COLD FRONT FALLING BELOW SMALL CRAFT CRITERIA ALLOWING THE HEADLINE TO EXPIRE. $$ LHZ442-443-182100- /O.EXP.KDTX.SC.Y.0060.000000T0000Z-161018T2000Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 355 PM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... * WINDS ARE DIMINISHING QUICKLY BEHIND THE COLD FRONT FALLING BELOW SMALL CRAFT CRITERIA ALLOWING THE HEADLINE TO EXPIRE. $$ LCZ460-LEZ444-182100- /O.EXP.KDTX.SC.Y.0060.000000T0000Z-161018T2000Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 355 PM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... * WINDS ARE DIMINISHING QUICKLY BEHIND THE COLD FRONT FALLING BELOW SMALL CRAFT CRITERIA ALLOWING THE HEADLINE TO EXPIRE. $$ DRK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Oct 17, 3:39 PM EDT, 6 minutes earlier.
Area forecast discussion, Oct 17, 3:39 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
339 PM EDT MON OCT 17 2016
.DISCUSSION...
Record setting warm and moist October airmass in place across
southeast Michigan based off upper air climatology, as 12z dtx
sounding indicated 14 C dew pt at 850 mb, with Green Bay checking in
at 16 C. Fortunately, warm air in the mid levels (temperatures
reaching 10 C at 700 mb) is moving into southern Lower Michigan
late this afternoon/this evening as upper level ridge builds over
Central Great Lakes, which will provide a nice cap through
Tonight. Exception being toward Tri-Cities region, closest to the
rapidly deepening cyclone lifting through the U.P. and departing
warm front. Another mild night (65 to 70 degrees) as strong low
level jet will be in place, with enough turbulence/mixing to
maintain surface winds in excess of 10 knots, and probably closer
to 20 knots later tonight.
Low level convergence/shallow frontal circulation with cold front
tomorrow may be able to generate some showers, but pronounced
dry slot at 700 mb (20 to 30 C dew pt depressions) should help limit
coverage. On flip side, NAM soundings indicating solid cape density
centered around 5 KFT, and thus any showers will be taping into some
very strong wind fields (50+ knots), and wind gusts in excess of 45
mph are possible if any convective showers do infact develop.
With the warm start to the day and residual warm airmass in place
(15 C at 850 MB/19 at 925 MB), still possible DTW could sneak in 80
degrees in if the front is a bit slower, otherwise mid to upper 70s
across the cwa as low level cold advection takes hold during the
afternoon.
Western Confluent upper level flow allowing surface high to build
into Southern Lower Michigan Tuesday Night, and could see some fog
development if surface dew pts hold in the 50s, as airmass still
looks to be on the warm side with 1000-500 mb thicknesses in the
558-564 dam range.
Any morning fog around, coupled with surface high (1019 mb)
lingering through the day will limit mixing depths, along with some
high clouds arriving from the southwest, holding maxes at or below 70
degrees, but still well above normal (upper 50s/lower 60s).
On Thursday, medium-range progs suggest the upper trough transiting
the central CONUS will become negatively tilted somewhere around the
Great Lakes/Ohio Valley. Surface low will develop along the SW/NE
oriented baroclinic zone, with precipitation along the cold side of
the boundary and within the right entrance region of a strong upper
jet. ECMWF and CMC are showing a classic track for widespread
precipitation over Southeast Michigan, while the GFS continues to
develop further east. However, significantly more GEFS members result
in precip than at this time yesterday, lending more confidence to a
wetter solution, especially for the southeast half of the forecast
area where likely PoPs are in the forecast. In the wake of this
system, the thermal trough will be over the region, likely resulting
in below-normal temperatures Friday and Saturday, but likely with
mainly dry weather. Likely a bit warmer by Sunday.
&&
.MARINE...
Low pressure over Iowa will move toward Lake Superior and deepen
considerably during the night. This will cause southwest wind to
strengthen accordingly and pull unusually warm air northward over
Lake Huron and lower Michigan. The warmth is expected to be adequate
for a profile stable enough to prevent frequent gale force wind
gusts over the open waters of Lake Huron. Stability is more in
question near the shoreline and over land areas and this will be
monitored for trends that support an upgrade to a short-fused gale
warning. Saginaw Bay would be the most suspect area depending on how
wind gust trends develop upstream over central lower Michigan during
the evening, and even farther upstream over Lake Michigan. Small
Craft Advisories are in effect for all marine areas for gusts
otherwise expected to reach 25-30 knots.
Confidence is higher that gales will be reached over northern Lake
Huron once the associated cold front sweeps through toward sunrise.
Colder air moving over the open waters will help produce the
unstable conditions needed for frequent gusts in the 35-40 knot
range. The gale watch has been upgraded to a warning for that area
through mid Tuesday afternoon. Westerly wind will continue into
Tuesday night but weaken considerably as high pressure builds into
the southern Great Lakes and holds through Wednesday.
&&
.PREV DISCUSSION...
Issued at 1257 PM EDT Mon OCT 17 2016
AVIATION...
A field of stubborn MVFR ceiling will continue to battle boundary
layer mixing along the south edge over SE Michigan, roughly between
PTK and FNT, through afternoon. This will occur as the entire
pattern lifts into northern lower Michigan by early to mid evening
and leaves the warm sector/VFR over the area for the rest of the
night. Strengthening gradient flow and turbulent mixing will then
maintain 25-30 kt wind gusts through the night. There may be a mid
evening lull with the initial loss of surface heating but gusts will
then return late evening, through the overnight, and then through
Tuesday morning as the cold front approaches from the west. The
primary wind shift is expected at MBS just before 18Z Tuesday then
proceeding NW to SE across the area during the afternoon.
For DTW... MVFR ceiling is expected to stay north of DTW with VFR
below 5 kft possibly filling in from the west for a few hours late
afternoon into early evening. All clouds eventually are driven north
leaving SW wind gusts 25-30 kts to persist through the night.
//DTW Threshold Probabilities...
* Medium for ceiling 5000 feet or less through mid evening.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory from 10 PM this evening to 4 PM EDT Tuesday
FOR LHZ421-422-441>443.
Gale Warning from 6 AM to 4 PM EDT Tuesday FOR LHZ361-362.
Lake St Clair...Small Craft Advisory from 10 PM this evening to 4 PM EDT Tuesday
FOR LCZ460.
Michigan waters of Lake Erie...Small Craft Advisory from 10 PM this evening to 4 PM EDT Tuesday
FOR LEZ444.
&&
DISCUSSION...SF/DT
MARINE.......BT
AVIATION.....BT
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Oct 17, 4:07 AM EDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 407 AM EDT MON OCT 17 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-180900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 407 AM EDT MON OCT 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL PERSIST THOUGH MID TO LATE MORNING BEFORE BURNING OFF. SOME OF THIS FOG WILL BE DENSE...ESPECIALLY OVER THE THUMB AND SAGINAW VALLEY REGIONS. THERE IS A LOW CHANCE FOR THUNDERSTORMS...MAINLY NORTH OF I-69...THROUGH THIS AFTERNOON AS A WARM FRONT LIFTS THROUGH THE AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BUT COULD PRODUCE WIND GUSTS UP TO 40 MPH AND HEAVY DOWNPOURS. STORM MOTION WILL BE TO THE NORTHEAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-180900- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 407 AM EDT MON OCT 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL PERSIST THOUGH MID TO LATE MORNING BEFORE BURNING OFF. SOME OF THIS FOG WILL BE DENSE. THERE IS A LOW CHANCE FOR THUNDERSTORMS...MAINLY OVER LAKE HURON...THROUGH THIS AFTERNOON AS A WARM FRONT LIFTS THROUGH THE AREA. THESE STORMS COULD PRODUCE WIND GUSTS UP TO 35 KNOTS. STORM MOTION WILL BE TO THE NORTHEAST AT 35 TO 40 KNOTS. STRONG WINDS ARE EXPECTED TO DEVELOP TONIGHT AS RAPIDLY DEEPENING LOW PRESSURE LIFTS INTO THE NORTHERN GREAT LAKES. GALE WATCHES AND SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE MARINE AREAS. PLEASE SEE THE LATEST MARINE WEATHER MESSAGE OR FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE WATCHES AND SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ALL MARINE AREAS INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). HLO
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:57 AM EDT | Small Craft Advisory | DTX | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.